Well if anyone here can help, I think I will be the happiest person you have ever known! Lets see, I am almost 24 years old and the problems started in dec of 06. I was on the birth control method known as depo provera for almost four years, and I had decided it was time to give my body a break and go back on the pill. I had been on the pill before, and never had a problem with it except for mood swings. Well it is important to give you some background info on myself so some of this can startle you the way it shocked me. I am the kind of girl who can eat whatever I want and never gain a pound (ya, I never really knew how great I had it until now :mad:). I was a very active person my whole life, but I could still eat 4000 calories a day and never go to the gym and still stay tiny. I was 5' 6 and about 108lbs.
I got on the pill and was on it for about 3 months but during that time from about dec 20 to the end of jan 2007 I gained 30 lbs in 5 weeks!!!!!! I did not change any eating habbits or take any other medication. My doctor (who knew me very well) freaked out about how much weight I gained in such a short period of time. She attributed it to the pill and told me to immediately get off of it and that I should start to loose the weight right away. She thought I had some severe allergic type reaction. Well got off the pill and didn't loose any weight...what I did loose was my period! I stopped getting my period and I just looked swollen. I went three months without a period or any weight loss...We all thought it might have been my thyroid because my grandmother had thyroid cancer and so we assumed I must have been hypo...Not the case. I went to two obgyn who saw no tumors or cists. I attend u.c.l.a and like to think that I am intelligent, so I started to do my own research and thought that maybe I had a pituitary tumor. I saw the top endocrinologist at u.c.l.a and she laughed in my face and told me I needed to diet and exercise. Well seeing as how I ran cross country and track in highschool, I knew ***n well how to diet and exercise, and I dont care who you are NOBODY GAINS 30 LBS IN 5 WEEKS!!! Between that, my constant headaches, sleep disturbances, night sweats, and extreme exhaustion but an inability to sleep, my gyno decided to have me do a mri on my brain and turned out I was right all along. I have a small microadenoma in my pituitary gland.
I was soooo ecstatic to find that out because I thought "ah finally a diagnosis and now I can start treatment". Not the case! I guess I am an anomaly. I show the symptoms and signs of a person with a microadenoma that is producing prolactin. When that is the case they give you a medication and suddenly your tumor shrinks, you loose weight and you get your period back. Well, my tumor isn't producing that and since it is so small every doctor cant imagine it affecting my body so none of them knew what to do. They put me on diet pills (which I have been on for 5 months and haven't lost a thing) and told me they were sorry. I do know that my body has stopped producing estrogen and I have very low levels of LH hormone. I also have osteoperosis at 23 years old due to the fact that my body was not producing estrogen for a long period of time.
As time progressed, my body started to ache more and more. I can barely move sometimes and the best way to explain how I feel would be to say "Imagine living on the third story of an apartment building, now imagine you go on your balcony and jump off and land on concrete, thats how I feel all day every day". Its been over a year and I have been off and on different birth control pills and am now on an estrogen supplement with a progesterone cycle and still no period. I constantly retain ridiculous amounts of water. I have lost sensation in my right arm from the elbow down to the pinki and ring finger. I have a bad case of vertigo that wasnt there a 4 months ago and notice that I have muscles that tense without me doing it (not the same as a cramp because I will eventually realize that my calf is tense and can release it temporarily to find myself making it tight again a few min later). I get stabbing sensations all over my body but more so in my left knee and calf area which is the leg that tends to get tense without my control. I have a HORRIBLE case of reynods that affects my hands and feet almost on a timely nightly basis (around 2 to 3 in the morning). My skin is dry and you can see almost every vein I have even though I am naturally a more tan complexion. My memory is getting worse and worse with short term memory. My stomach has problems but those have been there before this started so I dont think its connected. I have noticed some problems with my kindeys (which might be due to being on diet pills for so long now).
As crazy as this sounds when I lay down for bed, and only then, my face tingles as if it is twitching but only on my cheeks above my lips next to my nose. And last but not least, the past three months in between my shoulder blades I have this insane pain and achiness near my spine from the base of the neck to the middle of my shoulders. I have been to the chiropracter more than once for it, but it doesn't seem to be helping at all. Last but not least, my body temp is always around 97 degrees :(. Been to two gyno's, two endocrinologists, and two nuerologists and nobody has any answers...
I recently just found out my heater was leaking carbon monoxide, but I dont know if that is the cause of all of this or not. Some think I might have fibromyalgia, but that doesn't explain the weight gain and loss of period unless I have two seperate issues. I know all these symptoms sound insane, but the more and more time goes on, the more symptoms I get. I know I am slowly dying which is something nobody can understand unless they are going through something like this. I cant take this for much longer and I am desperate for someone to figure out what the ***l is wrong.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?